Aa
Aa
A
A
A
Close
Avatar universal

help

I rapidly detoxed from methadone and am having labored breathing for a while. ER..have me one clonidine and fluids for dehydration. So I went to family doctor who have me klonopin and Celera because they figure I have severe anxiety also..   But haven't been anxious really. Just tired of yawning all day to get a deep breath?   What can i do at home other than ride it out?
5 Responses
Avatar universal
Hi Haleye

It would help if you described your situation in a little greater detail.  How much and how long were you using and how long has it been since you stopped taking methadone?  These thing effect the length and severity of withdrawals.

As far as difficulty breathing during withdrawals goes I haven't dealt with this and can't really offer any advice other than doing what the doctors suggest.
Avatar universal
I was on it for 2 yrs.  I tapered to fourty then i went down 5mgs. A day.  Give or take. Last dose was last monday.  
Avatar universal
I was on it for 2 yrs.  I tapered to fourty then i went down 5mgs. A day.  Give or take. Last dose was last monday.  
Avatar universal
There are several things that you can do to try to feel better while you're withdrawing but the only thing that will really work is time.

Many people on here recommend the Thomas Recipe although skipping the benzo part seems like a good idea to me.  Take Immodium for the runs if you're having em.  B vitamins for energy and potassium for restless legs.  There's a thing called Hylands Restless Legs that's an herbal thing for rls if you're having that.

I never had labored breathing during wds so I can't speak about how long it will last etc.  Maybe someone else on here has dealt with it?  Like anything else you obviously need to monitor it and seek medical attention when necessary.
4522800 tn?1470325834
Hello & Welcome!

Danny gave you some good advise. You can stick around and we will help you get through this. There are many of us that came off other opiates plus the Methadone. I went c/t off my Methadone with 2 other meds back in 2012.

Most of the time your BP will go up during with draws and your heart will pump a bit faster. Methadone is the worst one for suppressing the respiratory system. Most Dr do not want you to mix the Methadone with a Benzo, which I did.

Being that it was just last Monday, you are going through those w/ds. You could of tapered to fast too. These type of meds change the makeup of the Body and the Brains Chemistry. The Mental part will take some time. I had the labor breathing and my heart hurt. Maybe take some short easy walks and breath in your nose and out the mouth. Try not to let it freak you out to much because that will make the anxiety or anxiousness worse. My Anxiety was on the moon for months, but that was due to the other 2 meds too,that hit different areas of my body, nervous system, and brain.
Methadone is so synthetic and has no real opium in it. This med has long legs and this makes it harder to detox out. It likes to stick around! SO make sure you drink and drink and drink tons of water, or some good natural fluids. You can get the Gatorade or Powerade that has no or low sugar in it. Take some good vit/min and eat very healthy. Soak in the tub with the Epsom salt, as it has Magnesium in it. That mineral will help draw toxins out. It is also great at night with D3 to help you relax a bit.
Keep us updated and stick around. You can learn alot from this site and also help others along the way. We care and more ppl will come in with more tips.
Bless
Vickie
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.